Side effects of drinking excessive homemade concoction (kadha)
New Delhi : Ever since the coronavirus entered in our world, the methods to boost immunity to stay secured from the infection also became a crucial. The best way to beat it remains regular consumption of homemade concoction (kadha), but we must ensure that we are not over drinking it as it can leave adverse effect on our body.
Experts are in a view that not much quantity should be consumed of kadha, which is usually made from herbs like Ginger, Lemon, Garlic, Turmeric, Pepper, Aloe Vera or berries.
News agency IANS quoted Dr Sanjay Shah, General Physician, Fortis Hospital, Mulund to reveal the side effect of high dose of kadha consumption.
He said, “in a young patient, bleeding was spotted post-operatively; upon investigating the matter and detailed assessment of his medical history, we found that the patient was consuming a homemade kadha in large quantity. This had led to internal bleeding”. Another patient was brought in to the ER with acute breathlessness, he was pale and his Hemoglobin levels were low. On investigating, it was noted that the 30-year-old patient was consuming 4-5 glasses of homemade kadha on a daily basis, for the past five months. He added that, “The patient mentioned that his stools were black in color for the last two months and that he believed that toxins were being excreted, as a result of the kadha. Hence the patient prolonged his visit to the hospital, till such time he felt excessive fatigue”.
It is the rule of nature that anything consumed in right proportion will be beneficial and excess of it can be fatal in many cases.
Components in ingredients like Turmeric and Aloe Vera, if used in excess could harm the Liver. When the Liver is damaged or infected, there are chances of being diagnosed with Jaundice. This may also cause bleeding in the organ which could lead to life-threatening Liver failure or injury
Arsenic Album is another commonly used immunity booster. If used in limited and supervised quantities it could be beneficial to one’s health; however, if used in excess it could harm the Kidneys, Liver or Brain, at times leaving a patient unconscious due to arsenic toxicity and in need of critical care
Vitamin D for the immune system is a well-promoted necessity. Excess Vitamin D increases the Calcium content in the body leaving a person irritable and sometimes unconscious. Spike in blood and urine calcium levels due to high Vit-D levels causes nausea, dehydration, giddiness among other fluctuations.
At a time when people are becoming more health conscious, it is important to learn more about the quantity of food we are consuming.